MAUDE Adverse Event Report: ARTHROCARE CORP. ACCU-PASS DIRECT CRESCENT XL; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. ACCU-PASS DIRECT CRESCENT XL; ACCESSORIES,ARTHROSCOPIC
Catalog Number 23-2005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopic rotator cuff surgery in shoulder, the small distal tip of the hook of the accupass direct xl broke off while retracting the suture into the device.The tip was located in the joint arthroscopically and confirmed with fluoroscopy.A suction magnet was used to remove the tip.Suture was left secured to the patient via suture anchor.Surgery was resumed, after a non-significant surgical delay, with a back-up device instead.The patient is fine and doing well.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Per case details, the broken tip was retrieved from the patient.The procedure was completed using a back-up device.It was communicated via e-mail that "the patient is fine and doing well on their post-operative course." since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
ACCU-PASS DIRECT CRESCENT XL
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15218821
Report Number3006524618-2022-00345
Device Sequence Number6672339
Product Code NBH
UDI-Device Identifier00885556724569
UDI-Public885556724569
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Catalogue Number23-2005
Device Lot Number2090256
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date11/29/2022
Date Device Manufactured03/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight136 KG